Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
|jeyboo - Wed Dec 23, 2009 8:46 pm||
It would seem that most women develop bumps on the aerioles of thier nipples as I've been told. Though the bumps i have seem to be along the lines of acne in some way. I've seen some come and go, and more develop. Its nothing shockingly disturbing to see, but each one seems to have a white substance inside. Much like a pimple would. They seem to have a thicker white substance inside rather than pus or a blackhead. I regularly check them to clear them out because if left longer than a week or two they then become a little swollen and pus forms inside. They don't become reddened and never hurts, it's merely annoying and a bit gross. Only when they are full do you see any type of head like a pimple, but still barely ever is it pus inside.
Is there anyway to treat this, or a name for whatever it seems to be, so i can further study it? Thank you for your time any information would be great.
|Dr.M.jagesh kamath - Tue Jan 05, 2010 11:26 am||
Hello,The description given would seem to suggest Areolar sebeceous hyperplasia.Sebaceous glands are normal and found on the areola and open out montgomery tubercles.Sometimes due to hormonal changes they can hypertrophy and contain whitish sebaceous material.While common during pregnancy,there are familial types which show up hyperplasia during puberty and tend to progress with age.Do get examined and if confirmed would respond to antiacne medications.Best wishes.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.